Winter Weather, Edwards
- When
- February 11, 8:00 AM CST to 3:00 PM CST
- Where
- Edwards forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
Scattered snow showers produced average accumulations of around an inch. Locally higher amounts around 2 inches were associated with the heaviest snow showers.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Scattered snow showers produced average accumulations of around an inch. Locally higher amounts around 2 inches were associated with the heaviest snow showers. The accumulating snow showers were mainly along and east of a line from Mount Vernon to Harrisburg. Accumulations were as high as 3 inches at Grayville in White County. Elsewhere, 1 to 2 inches fell in Jefferson County, and just under an inch fell in Harrisburg. The snow fell in a short period of time, reducing visibility to one half mile or less. Since temperatures were just above freezing, most of the accumulation was on grassy areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 11, 3:00 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CST SAT FEB 11 2006 .DISCUSSION... IN THE NEAR TERM...WIDESPREAD DENSE FOG THAT FORMED OVER MUCH OF THE FORECAST AREA IS EXPECTED TO LIFT BY MID MORNING. MID CLOUDS OVERSPREADING SE MISSOURI AND SRN ILLINOIS ARE ALREADY RESULTING IN SOME IMPROVEMENT IN VISIBILITY. BOUNDARY LAYER FLOW IS BEGINNING TO INCREASE FROM THE NORTHWEST IN ADVANCE OF THE CENTRAL PLAINS SYSTEM. DENSE FOG ADVISORY WILL LIKELY BE CANCELLED FOR PORTIONS OF SE MISSOURI AND SRN ILLINOIS WITH THE 4 AM PACKAGE. ANOTHER 48 HOURS OF COLD NORTHWEST FLOW WILL BE FOLLOWED BY A SHIFT TO A MORE ZONAL FLOW PATTERN AND A SIGNIFICANT WARMUP. IN THE SHORT TERM...HOWEVER...ANOTHER COUPLE OF STRONG MID LEVEL SHORTWAVES WILL ROTATE SOUTHEAST DOWN THE MISSISSIPPI VALLEY. THE FIRST SHORTWAVE WAS PRODUCING AN AREA OF LIGHT SNOW OVER THE CENTRAL PLAINS EARLY THIS MORNING. RUC/ETA INDICATE THE 500 MB SHORTWAVE TROUGH AXIS WILL CROSS THE FORECAST AREA EARLY THIS EVENING. IN ADVANCE OF THIS SYSTEM...GFS/ETA ARE SIMILAR IN GENERATING SOME LIGHT QPF OVER THE REGION. THE HIGHEST QPF VALUES AND MOS POPS TEND TO BE NORTHEAST OF MDH/PAH AREAS. THE PRECIP SHOULD HAVE A CONVECTIVE ELEMENT GIVEN 500 MB TEMPS IN THE MINUS MID 30S AND SOME BREAKS OF SUNSHINE TODAY. DESPITE THE POTENTIAL FOR SOME BRIEFLY INTENSE SNOW SHOWERS...ANY ACCUMULATIONS SHOULD BE UNDER AN INCH AND MAINLY ON GRASSY AREAS. BOUNDARY LAYER TEMPS WILL AGAIN BE MARGINAL FOR ACCUMULATING SNOW. POPS WILL REMAIN IN THE CHANCE CATEGORY...WITH HIGHEST VALUES IN SOUTHWEST INDIANA. SUBSIDENCE IN THE WAKE OF THE DEPARTING SHORTWAVE WILL RESULT IN SOME PARTIAL CLEARING TONIGHT. DUE TO THE EAST COAST BOMB...THE GRADIENT SHOULD REMAIN TIGHT ENOUGH TO KEEP TEMPS FROM BOTTOMING OUT MUCH LOWER THAN FRIDAY NIGHTS READINGS. WILL FORECAST LOWS AT OR VERY NEAR ETA MOS GUIDANCE. ANOTHER 500 MB SHORTWAVE WILL SLIDE SOUTH/SOUTHEAST DOWN THE MISSISSIPPI VALLEY ON SUNDAY. ALTHOUGH SOME MODEL DIFFERENCES EXIST...THE TRACK OF THIS SYSTEM APPEARS WEST OF THE FIRST ONE. MOISTURE WILL BE MORE SCARCE WITH THIS SYSTEM. MODEL QPF AND MOS GUIDANCE INDICATES IT SHOULD PASS THROUGH MAINLY DRY. WITH 500 MB TEMPS AGAIN IN THE MINUS MID 30S AND DECENT AMOUNTS OF MORNING SUNSHINE...WILL KEEP AT LEAST A MENTION OF FLURRIES. HIGHS SUNDAY WILL BE IN THE 30S. AFTER A VERY COLD START MONDAY WITH LOWS IN THE TEENS...THE WARMUP SHOULD BEGIN AS HIGH PRESSURE MOVES EAST ALONG THE GULF COAST. THE GFS INDICATES A SERIES OF RATHER WINDY DAYS MONDAY THROUGH WEDNESDAY AS SURFACE PRESSURES LOWER EAST OF THE ROCKIES AND THE HIGH MOVES SLOWLY OFF THE ATLANTIC COAST. 925 MB WINDS ON WEDNESDAY ARE INDICATED AT 50 KNOTS BY THE END OF THE DAY. WITH LOTS OF SUNSHINE EXPECTED EACH DAY...COULD SEE SOME GUSTY CONDITIONS. WILL KEEP WEDNESDAY DRY DESPITE GFS QPF GUIDANCE. BEST LIFT REMAINS WELL TO THE WEST OF THE FORECAST AREA UNTIL THURSDAY...WHEN GFS TAKES A COLD FRONT ACROSS THE FORECAST AREA. SURFACE PATTERN IS FAVORABLE FOR THUNDER. HOWEVER...GIVEN MARGINAL GFS MOISTURE AND INSTABILITY FIELDS...WILL KEEP THUNDER OUT OF THE FORECAST AT THIS TIME. LONG RANGE /THURSDAY NIGHT AND FRIDAY/ FORECAST WILL REMAIN UNCHANGED DESPITE MUCH COLDER 00Z GFS SOLUTION. THE EXTENT OF THE COLD AIR INTRUSION IN THE 00Z GFS APPEARS UNUSUALLY FAR SOUTH GIVEN THE NEARLY ZONAL FLOW PATTERN AND THE STRONG 500 MB RIDGING OVER THE SOUTHERN STATES. DAY SHIFT CAN DIGEST ENSEMBLE GUIDANCE AND ECMWF DATA. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...DENSE FOG ADVISORY WEST KY UNTIL 14Z. MO...DENSE FOG ADVISORY PORTIONS OF SE MO UNTIL 14Z. IL...DENSE FOG ADVISORY PORTIONS OF SRN IL UNTIL 14Z. IN...DENSE FOG ADVISORY SW IN UNTIL 14Z. && MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 636 AM CST SAT FEB 11 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121245- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 636 AM CST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MOISTURE ON ROADS AND WALKWAYS MAY FREEZE THIS MORNING...RESULTING IN PATCHES OF ICE...ESPECIALLY ON BRIDGES AND OVERPASSES. SCATTERED SNOW SHOWERS ARE EXPECTED...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. ANY ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH...MOSTLY ON GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ANY REPORTS OF SNOW ACCUMULATION WOULD BE APPRECIATED. PS/MY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 611 AM CST SAT FEB 11 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111515- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 611 AM CST (711 AM EST) SAT FEB 11 2006 ...PATCHY BLACK ICE ON ROADS THIS MORNING... RESIDENTS ARE URGED TO USE CAUTION WHEN TRAVELING AROUND THE AREA THIS MORNING. MOISTURE LEFT FROM FOG WHICH DEVELOPED OVERNIGHT HAS TURNED TO ICE IN SOME LOCATIONS. BLACK ICE IS PARTICULARLY DANGEROUS BECAUSE IT IS VERY DIFFICULT TO SEE. TEMPERATURES ARE NOT EXPECTED TO GO ABOVE FREEZING IN MOST LOCATIONS UNTIL LATER THIS MORNING. PS/MY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 724 AM CST SAT FEB 11 2006 ILZ075-111500- JEFFERSON IL- 724 AM CST SAT FEB 11 2006 ...NARROW BAND OF HEAVY SNOW OVER JEFFERSON COUNTY ILLINOIS... AT 7 AM...RADAR AND SURFACE OBSERVATIONS INDICATED A NARROW BAND OF SNOW EXTENDING SOUTHWARD FROM CENTRAL ILLINOIS...ALONG INTERSTATE 57...TO MOUNT VERNON ILLINOIS. THIS BAND OF SNOW WAS ALSO AFFECTING INTERSTATE 64 WEST OF MOUNT VERNON IN JEFFERSON COUNTY. VISIBILITY WAS LOCALLY ONE HALF MILE OR LESS UNDER THIS BAND OF HEAVY SNOW. THE SNOW BAND IS NEARLY STATIONARY. THEREFORE...LOCAL SNOW ACCUMULATIONS UP TO THREE INCHES ARE LIKELY IN A FEW LOCATIONS FROM MOUNT VERNON NORTH AND WEST. THE BAND OF SNOW IS EXPECTED TO DISSIPATE LATER THIS MORNING. IF YOU ARE TRAVELLING ALONG INTERSTATES 57 OR 64 FROM MOUNT VERNON NORTH OR WEST...PLAN AN ALTERNATE ROUTE IF POSSIBLE...OR LEAVE PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. YORK
The national radar mosaic for the moment the first event began.
8 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487163, 5487164, 5487165, 5487166, 5487431, 5487432, 5487433, 5487434.